If You’re Prone To Hypertrophic Scars Or Keloid Scars:
|use sunscreen as soon as the wound is healed (consistently for 1 year)||sun exposure can permanently darken scars|
|prolonged use of silicone gel or silicone strips for 6 months||proven to help prevent thicker scars with prolonged use|
|have a high-quality antibiotic ointment on hand||useful to optimize healing and prevent infection during the initial healing phase|
|pressure devices such as compression earrings after ear-piercing for 6-12 months||softens and flatten scars|
ScarScore’s Top Post-Procedure Sunscreen Recommendations:
Scars are susceptible to unnecessary hyperpigmentation (permanent darkening) if exposed to the sun’s UV rays. This is especially true during the first year of healing. Make sure to always protect your healing scar from the sun’s harmful effects.
For The Face:
For The Body:
ScarScore’s Top Post-Procedure Silicone Product Recommendations:
Silicone products are a cornerstone of both the treatment and prevention of thick, raised scars such as hypertrophic and keloid scars. Prior to purchasing, make sure to familiarize yourself with the options. These products come in both gel and strip (pads, tapes) forms. For silicone strips, the products are also supplied in various shapes and lengths. Because consistency of use is absolutely critical when it comes to the use of silicone scar products, it is imperative that you purchase the one(s) that most suit your lifestyle and procedure. Click here to read ScarScore’s comprehensive review of silicone products for scars to learn which is best for you.
ScarScore’s Top Post-Procedure Antibiotic Ointments:
Post-Procedure antibiotic ointments serve two purposes. They keep the healing wound moist which has been clinically proven to optimize healing and scar quality. They also contain antibacterial products to help minimize the chances of infection. Prolonged usage of these products (more than 2-3 weeks) is known to cause hypersensitivity in some people. If you’re experiencing increasing itchiness and rashing around your wound, consult your health care professional to discuss the possibility that your antibiotic ointment may be the cause. Many practitioners suggest the use of plain Vaseline instead of antibiotic ointments as recent research supports that it is equally effective and less unlikely to cause hypersensitivity reactions.